Alert archive / Michigan / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 45, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Sep 11, 2000, 6:03 PM EDT for Houghton County, Ontonagon County, Michigan. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 11, 2000, 6:03 PM EDT (22:03 UTC)
- Expired
- Sep 11, 2000, 6:40 PM EDT
- In force
- 37 min
- Issued by
- NWS Marquette, MI
- Area
- Whole counties
Counties Houghton County, MI, Ontonagon County, MI
The radar
The Marquette radar (KMQT), 116 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 10.1 hours before the alert went out and 374 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1991 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMQT 112204 SVRMQT MIC053-061-131-112240- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MARQUETTE MI 603 PM EDT MON SEP 11 2000 THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN HOUGHTON COUNTY IN NORTHWEST UPPER MICHIGAN ONTONAGON COUNTY IN WESTERN UPPER MICHIGAN * UNTIL 640 PM EDT * AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM ROCKLAND TO 11 MILES WEST OF BRUCE CROSSING...OR ALONG A LINE EXTENDING FROM 14 MILES SOUTH OF ONTONAGON TO 27 MILES SOUTH OF ONTONAGON. THE LINE WAS MOVING EAST AT 45 MILES AN HOUR. * SEVERE THUNDERSTORMS WILL BE NEAR... ROCKLAND AT 610 PM EDT BRUCE CROSSING...MASS CITY AT 620 PM EDT BOB LAKE AT 630 PM EDT DAMAGING WINDS OVER 60 MPH...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING CAN RESULT FROM SE1VERE THUNDERSTORMS. REMAIN INDOORS AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. $$ DESROSIERS WWW.CRH.NOAA.GOV/MQT/
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 3:54 PM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Sep 11, 3:54 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 354 PM EDT MON SEP 11 2000 MAIN FCST CONCERN IS SHRA/TSRA POTENTIAL THIS EVENING. WV IMAGERY THIS AFTN SHOWS SHORTWAVE TROF MOVING ACROSS DAKOTAS INTO MN. AT THE SFC...ASSOCIATED COLD FRONT EXTENDS FROM NEAR ISLE ROYALE TO LOW PRESSURE IN SE MN NEAR KRST. COLD FRONT MAKING STEADY E PROGRESS. COMBINATION OF TSTMS ACROSS IA/WI/IL DISTURBING INFLOW INTO UPPER LAKES AND EXTENSIVE LOW CLOUDS ACROSS NW WI/W UPPER MI INHIBITING STRONG HEATING ARE RESULTING IN DIMINISHED THREAT FOR SVR TSTMS THIS EVENING. MODELS IN GOOD AGREEMENT ON FEATURES TO AFFECT UPPER MI. FRONT WILL CROSS FA THIS EVENING...EXITING E FA BY 06Z. AT THE SAME TIME... HEALTHY UPPER DIVERGENCE DEVELOPS THIS EVENING AS FA BECOMES IDEALLY SITUATED UNDER RIGHT ENTRANCE REGION OF 100KT JET RUNNING FROM NE MN TO JAMES BAY. SO DESPITE LACK OF HEATING...THE COMBINATION OF GOOD LOW-LEVEL MOISTURE...STRONG LOW-LEVEL CONVERGENCE ALONG FRONT AND UPPER DIVERGENCE WILL LEAD TO WIDESPREAD COVERAGE OF SHRA/TSRA NEAR COLD FRONT. IN THE LAST HOUR...SHRA/TSRA HAVE RAPIDLY DEVELOPED ACROSS NW WI...AND THIS TREND WILL CONTINUE TO DEVELOP NE INTO FA THIS EVENING. WITH STRONG DRYING AND SUBSIDENCE FOLLOWING FRONT... SKIES WILL BEGIN TO CLEAR. 850MB THERMAL TROUGH MOVES ACROSS FA ON TUE...AND WITH SFC DWPTS NEAR OR JUST A LITTLE ABOVE 850MB TEMPS...WILL SEE CU DEVELOP. MAYBE BKN CU FOR A TIME BEFORE MOISTURE BEGINS TO MIX OUT. SLIGHTLY LOWER FWC/ETA 2M TEMPS PREFERRED OVER WARMER AVN MOS BASED ON POST FRONTAL CONDITIONS ACROSS NDAKOTA/S MANITOBA THIS AFTN. ON WED...A WEAK/DRY COLD FRONT WILL PASS. WITH THERMAL RIDGE ACROSS AREA...WILL BE A WARMER DAY AND GUIDANCE TEMPS LOOK ACCEPTABLE. ON THU...SHORTWAVE DIGS SOUTHEAST ACROSS UPPER LAKES. WILL CONTINUE TO CARRY SHRA CHC AT THAT TIME AS TROF DEEPENS AND INSTABILITY INCREASES AS COLD POOL ALOFT MOVES OVER UPPER GREAT LAKES. IN THE EXTENDED...MODELS TRENDING TOWARD A COLD END OF THE WEEK. MRF IS MOST AMPLIFIED...CLOSING OFF AN UPPER LOW OVER E OHIO VALLEY SAT. MRF HAS TRENDED TOWARD A MORE AMPLIFIED SOLUTION THIS RUN...AND MRF ENSEMBLES SHOW GOOD SUPPORT FOR AN AMPLIFIED TROF...BUT NOT QUITE TO THE EXTENT OF OPERATIONAL RUN. CANADIAN/UKMET AND ECMWF SHOW SOME MINOR DIFFERENCES IN JUST HOW AMPLIFIED THE TROF WILL BE...BUT IN ANYCASE...THE OVERALL MESSAGE FROM THE MODELS IS A COOL FRI/SAT AFTER A CHANCE OF SHRA THU AS SHORTWAVE PASSES. SHOULD BE PLENTY OF CLOUDS FRI WITH CYCLONIC FLOW AND SUFFICIENT LK-850MB DELTA-T. FROST/FREEZE A GOOD POSSIBILITY FRI NIGHT WHERE SKIES CLEAR...PROBABLY INTERIOR CNTRL/W. MRF/ECMWF SHOW NEXT SHORTWAVE WHICH LOOKS FAIRLY STRONG PASSING SUN...BUT IT WILL BE MOISTURE STARVED AND SO WILL LEAVE SUN DRY FOR NOW. .MQT...NONE. ROLFSON
In the hours before
Special weather statement, Sep 11, 12:15 PM EDT, 5 hours 48 minutes before
MIZ001>007-009>014-121000- SPECIAL WEATHER STATEMENT - SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 1215 PM EDT MON SEP 11 2000 ...SEVERE THUNDERSTORMS POSSIBLE ACROSS PARTS OF UPPER MICHIGAN LATE THIS AFTERNOON AND THIS EVENING... THE NATIONAL WEATHER SERVICE ADVISES THERE IS A RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EARLY TONIGHT. DAMAGING WINDS... LARGE HAIL... HEAVY RAIN... AND CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH SOME STORMS. THE GREATEST RISK OF SEVERE STORMS IN UPPER MICHIGAN IS ACROSS THE FAR SOUTH...IN MENOMINEE COUNTY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REST OF UPPER MICHIGAN EAST OF A LINE FROM BARAGA/L'ANSE TO WATERSMEET. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AROUND 5 PM EDT/4 PM CDT ALONG A FRONT FROM BARAGA TO WATERSMEET AND MOVE NORTHEAST AT 35 MPH. SCATTERED THUNDERSTORMS WILL MOVE FROM SOUTHWEST TO NORTHEAST REACHING CRYSTAL FALLS... IRON MOUNTAIN AND MENOMINEE AROUND 5 TO 7 PM CDT... AND MARQUETTE AND ESCANABA AROUND 8 PM EDT. MONITOR LATER FORECASTS TO KEEP UP WITH THIS WEATHER SITUATION. STAY TUNED TO NOAA WEATHER RADIO OR THIS STATION FOR THE LATEST INFmORMATION DIRECT FROM THE NATIONAL WEATHER SERVICE. ED F
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 7:28 PM EDT | Severe Thunderstorm Warning | MQT | Iron | 47 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.